Severe Bleeding from Laced Synthetic Cannabinoids Reaches into FDL County
The Wisconsin Department of Health Services is confirming sixteen additional cases of severe bleeding caused by the use of synthetic cannabinoids – including the latest confirmed case right here in Fond du Lac County. County Public Health Officer Kim Mueller says whatever is mixed into the “K2” or “Spice” is causing serious issues.
Mueller points out that, “what the synthetic cannibinoids are – is it’s a bunch of different chemicals that are made and sprayed on dried plant materials or even sold in liquids to be inhaled. What’s happening is these hundreds of different chemicals all lumped into one is causing people to bleed, and potentially bleed to death.”
Mueller says the bleeding is clearly related to something being put into the drug, because “whatever is in this drug is making it so peoples blood is very
thinned, and I can’t say for sure, obviously, everything that’s in the drug.
This is an illegal substance and isn’t regulated, obviously. Not one person can
be sure what’s all located in it.”
Mueller urges anyone who
has smoked “K2” or “Spice” to get checked out immediately – whether you have
experienced complications or not. She tells us, “unfortunately I’m guessing this number will only increase. You know,
with this latest case or any of the cases that were recently identified or
identified in the past – what we do is try to figure out more information about
these cases and trying to get more information about people who were also using
it so we can help avoid more people having the extreme bleeding.”
Several cases have seen the drugs laced with ingredients consistent with rat poison. There has been one death in Wisconsin related to the outbreak, which has now struck eighty people since it began back in March. Synthetic cannabinoid products are not legal in Wisconsin.